Alert archive / Hawaii / Wind Advisories in 2016

Wind Advisory 20, NWS Honolulu, HI

April 5, 2016Hawaii County, Honolulu County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Apr 5, 2016, 3:37 PM HST for Hawaii County, Honolulu County, Kalawao County, Hawaii. It took effect at Apr 5, 2016, 6:00 PM HST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2016, 3:37 PM HST (01:37 UTC)
In effect from
Apr 5, 2016, 6:00 PM HST
Expired
Apr 7, 2016, 11:54 AM HST
In force
42 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI

The radar

The Molokai radar (PHMO), 57 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

551 
WWHW70 PHFO 060137
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST TUE APR 5 2016

...WIND ADVISORY FOR LANAI...

.WINDS WILL INCREASE TONIGHT BEHIND A COLD FRONT MOVING ACROSS
THE AREA.

HIZ014-015-061445-
/O.NEW.PHFO.WI.Y.0020.160406T0400Z-160407T0400Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
337 PM HST TUE APR 5 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* TIMING...THROUGH 6 PM HST WEDNESDAY.

. WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST
  30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

&&

$$

BURKE
5 follow-up statements
367 
WWHW70 PHFO 061342
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
342 AM HST WED APR 6 2016

...WIND ADVISORY IN EFFECT THROUGH 6 PM HST THIS EVENING...

.STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A
STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY
NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE
BIG ISLAND TODAY.

HIZ016-018-025-026-070400-
/O.EXA.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/
KAHOOLAWE-MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LAHAINA...KAANAPALI...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
342 AM HST WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. 

* TIMING...THROUGH 6 PM HST WEDNESDAY.

. WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT 
  LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

&&

$$

HIZ014-015-070400-
/O.CON.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
342 AM HST WED APR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* TIMING...THROUGH 6 PM HST WEDNESDAY.

. WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT 
  LEAST 30 MPH...OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

&&

$$
973 
WWHW70 PHFO 061751
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
751 AM HST WED APR 6 2016

...WIND ADVISORY IN EFFECT THROUGH 6 PM HST THIS EVENING...

.STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A
STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY
NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF OAHU...MAUI COUNTY
AND THE BIG ISLAND TODAY.

HIZ006-070200-
/O.EXA.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/
WAIANAE COAST-
INCLUDING THE CITIES OF...NANAKULI...MAKAHA
751 AM HST WED APR 6 2016

...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING.

* WINDS...NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW
  AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

HIZ014>016-018-025-026-070200-
/O.CON.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA...
KAANAPALI...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
751 AM HST WED APR 6 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 6 PM HST WEDNESDAY.

* IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW
  AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN DOWNED
  TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
551 
WWHW70 PHFO 070139
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
339 PM HST WED APR 6 2016

...WIND ADVISORY IN EFFECT FOR PORTIONS OF MAUI COUNTY AND THE BIG
ISLAND...

.STRONG HIGH PRESSURE BUILDING WELL NORTH OF KAUAI...AND A
STALLED FRONT OVER THE BIG ISLAND...WILL RESULT IN WINDY
NORTHEASTERLY TRADE WINDS ACROSS PORTIONS OF MAUI COUNTY AND THE
BIG ISLAND.

HIZ006-070245-
/O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T0400Z/
WAIANAE COAST-
INCLUDING THE CITIES OF...NANAKULI...MAKAHA
339 PM HST WED APR 6 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY FOR OAHU.

$$

HIZ014>016-018-025-026-070945-
/O.EXT.PHFO.WI.Y.0020.000000T0000Z-160407T1600Z/
LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-MAUI LEEWARD WEST-
BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY...LAHAINA...
KAANAPALI...HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA
339 PM HST WED APR 6 2016

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH 6 AM HST THURSDAY.

* IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN 
  DOWNED TREE BRANCHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$
593 
WWHW70 PHFO 071305
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
305 AM HST THU APR 7 2016

...WIND ADVISORY IN EFFECT FOR LANAI...

.HIGH PRESSURE BUILDING NORTH OF THE STATE...AND A STATIONARY FRONT
OVER THE BIG ISLAND...WILL RESULT IN STRONG TRADE WINDS ACROSS
THE ISLAND OF LANAI THIS MORNING. WINDS ARE EXPECTED TO WEAKEN
BELOW THE ADVISORY CRITERIA BY THIS AFTERNOON.

HIZ016-018-025-026-071415-
/O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T1600Z/
KAHOOLAWE-MAUI LEEWARD WEST-BIG ISLAND NORTH AND EAST-KOHALA-
INCLUDING THE CITIES OF...LAHAINA...KAANAPALI...HILO...VOLCANO...
HONOKAA...KAMUELA...WAIKOLOA
305 AM HST THU APR 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA...THEREFORE...THE
ADVISORY IS CANCELLED.

$$

HIZ014-015-072200-
/O.EXT.PHFO.WI.Y.0020.000000T0000Z-160407T2200Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
305 AM HST THU APR 7 2016

...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY...

* WINDS...NORTHEAST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...THROUGH NOON TODAY.

* IMPACTS...WINDS THIS STRONG WILL CAUSE LOOSE OBJECTS TO BLOW 
  AROUND...MAY MAKE DRIVING DIFFICULT...AND COULD RESULT IN 
  DOWNED TREE BRANCHES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED
TO DRIVE WITH EXTREME CAUTION.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE
EXTRA CAUTION.

&&

$$

FOSTER
153 
WWHW70 PHFO 072154
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
1154 AM HST THU APR 7 2016

...WIND ADVISORY CANCELED...

HIZ014-015-072300-
/O.CAN.PHFO.WI.Y.0020.000000T0000Z-160407T2200Z/
LANAI MAKAI-LANAI MAUKA-
INCLUDING THE CITIES OF...MANELE...LANAI CITY
1154 AM HST THU APR 7 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Apr 5, 3:37 PM HST, 0 minutes earlier.

Area forecast discussion, Apr 5, 3:37 PM HST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
337 PM HST TUE APR 5 2016

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE ISLAND CHAIN TONIGHT BEFORE
STALLING NEAR THE BIG ISLAND ON WEDNESDAY. CLOUDS AND PASSING
SHOWERS WILL ACCOMPANY THE FRONT. BREEZY NORTH TO NORTHEAST WINDS
WILL FOLLOW IN THE FRONTS WAKE. A TYPICAL TRADE WIND WEATHER
PATTERN IS EXPECTED THURSDAY AND FRIDAY AS HIGH PRESSURE PASSES BY
TO OUR NORTH. MOISTURE EMBEDDED IN THE TRADES WILL PROVIDE FOR
PASSING SHOWERS MAINLY FOR WINDWARD AND MAUKA AREAS. WINDS WILL
BECOME LIGHTER ON SATURDAY AS A WEAK TROUGH DEVELOPS NEAR THE
STATE. ANOTHER AREA OF HIGH PRESSURE WILL BE BUILDING IN TO OUR
NORTH EARLY NEXT WEEK WITH TRADE WINDS ONCE AGAIN RETURNING.

&&

.DISCUSSION...
SATELLITE IMAGERY SHOWS A COLD FRONT NEAR OAHU. THE FRONT IS
FORECAST TO MOVE DOWN THE ISLAND CHAIN TONIGHT THEN STALL NEAR THE
BIG ISLAND ON WEDNESDAY. THE FRONT WILL BRING AN INCREASE IN
SHOWERS DURING ITS PASSAGE. MOST SHOWERS ARE EXPECTED TO BE LIGHT
TO MODERATE IN INTENSITY. HIGHEST RAINFALL TOTALS ARE EXPECTED
OVER NORTH FACING SLOPES.

NORTHERLY WINDS WILL INCREASE AFTER THE FRONTS PASSAGE BECOMING
QUITE BREEZY OVER AREAS WITH TERRAIN ENHANCEMENT. WITH THE FRONT
STALLING NEAR THE BIG ISLAND NORTHEAST WINDS COMBINED WITH
OROGRAPHIC LIFT WILL LIKELY ALLOW FOR A GOOD AMOUNT OF SHOWERS TO
FALL OVER THE WINDWARD SLOPES ON WEDNESDAY.

HIGH PRESSURE WILL BE PASSING BY TO OUR NORTH THURSDAY AND FRIDAY
WITH A MORE TYPICAL TRADE WIND WEATHER PATTERN RETURNING. MOISTURE
EMBEDDED IN THE TRADES SOME OF WHICH WILL BE THE REMNANTS OF THE
FRONT ALONG WITH AN UPPER LEVEL SHORTWAVE TROUGH MOVING ACROSS THE
AREA WILL CAUSE AN UPTICK IN WINDWARD AND MAUKA SHOWERS. THE TRADE
WINDS WILL BE SUFFICIENTLY STRONG ENOUGH TO HAVE SOME SHOWERS FALL
OVER LEEWARD AREAS AT TIMES.

WINDS WILL DROP OFF ON SATURDAY AS A WEAK TROUGH DEVELOPS NEAR THE
STATE. A FEW SHOWERS CAN BE EXPECTED OVER INTERIOR AREAS MAINLY
DURING THE AFTERNOON HOURS. ANOTHER AREA OF HIGH PRESSURE WILL BE
BUILDING IN EARLY NEXT WEEK WITH A TRADE WIND PATTERN RETURNING
ONCE AGAIN. CLOUDS AND PASSING SHOWERS WILL FAVOR WINDWARD AND
MAUKA AREA.

&&

.AVIATION...
A RELATIVELY SHALLOW COLD FRONT...WITH MAX CLOUD TOPS ESTIMATED TO
BE NEAR 15000 FT...WILL MOVE FROM NW TO SE ACROSS THE AREA THROUGH
TONIGHT WHILE GRADUALLY WEAKENING. MOISTURE ASSOCIATED WITH THE
DISSIPATING FRONT WILL LINGER OVER WINDWARD BIG ISLAND...AND
POSSIBLY WINDWARD MAUI...ON WEDNESDAY. THE FRONT WILL BRING AREAS OF
MVFR VIS/CIG IN SHRA THAT MAY BRIEFLY IMPACT TAF SITES...WHILE ALSO
BRINGING A PERIOD OF MOUNTAIN OBSCURATION. N TO NE WINDS WILL
INCREASE AFTER THE FRONT MOVES THROUGH...RESULTING IN LOW LEVEL
TURBULENCE TO THE LEE OF THE TERRAIN...WITH AIRMET TANGO EVENTUALLY
BEING REQUIRED FOR ALL ISLANDS.

&&

.MARINE...
STRENGTHENING NORTH TO NORTHEAST WINDS WILL RESULT IN SMALL CRAFT
ADVISORY CONDITIONS OVER MOST COASTAL WATERS OVER THE NEXT FEW
DAYS. WINDS MAY GET STRONG ENOUGH ACROSS THE ALENUIHAHA CHANNEL TO
REQUIRE A GALE WARNING ON WEDNESDAY THUS A GALE WATCH HAS BEEN
ISSUED FOR THAT ZONE.

A SHORT PERIOD NORTH NORTHWEST SWELL WILL FILL IN TONIGHT AND
WEDNESDAY BEFORE SLOWLY SUBSIDING THURSDAY AND FRIDAY. A SMALL
NORTHWEST SWELL IS EXPECTED TO FILL IN ON SATURDAY WITH A LARGER
REINFORCEMENT EXPECTED TO ARRIVE ON SUNDAY. SHORT PERIOD CHOPPY
SURF WILL INCREASE OVER THE NEXT FEW DAYS DUE TO THE STRENGTHENING
TRADE WINDS. THERE WILL ALSO BE A SERIES OF SMALL SOUTH SWELLS
THROUGHOUT THE FORECAST PERIOD.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 PM THIS EVENING TO 6 PM HST WEDNESDAY FOR
LANAI.

SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR KAUAI NORTHWEST
WATERS-KAUAI WINDWARD WATERS- KAUAI LEEWARD WATERS- KAUAI CHANNEL-
OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI CHANNEL-MAUI COUNTY
WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS- MAALAEA BAY-PAILOLO
CHANNEL-BIG ISLAND WINDWARD WATERS.

GALE WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON
FOR ALENUIHAHA CHANNEL.

SMALL CRAFT ADVISORY UNTIL 6 AM HST WEDNESDAY FOR ALENUIHAHA
CHANNEL.

&&

SYNOPSIS/DISCUSSION/MARINE...BURKE
AVIATION...BIRCHARD

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:37 AM HSTGale WarningHFO32 hr

Nearby

Wind Advisories in Hawaii, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.